Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Une compactification des champs
classifiant les chtoucas de Drinfeld

Author: Laurent Lafforgue
Journal: J. Amer. Math. Soc. 11 (1998), 1001-1036
MSC (1991): Primary 11R58, 11G09, 14G35
MathSciNet review: 1609893
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: One knows that the notion of Harder-Narasimhan's canonical polygon allows one to write the stacks classifying Drinfeld's shtukas of rank at least $2$ as inductive limits of open substacks of finite type. When there is no level structure, we present here a smooth modular compactification of each such open substack, generalizing Drinfeld's construction for rank $2$.

Résumé. On sait qu'en rang au moins $2$, la notion de polygone canonique de Harder-Narasimhan permet d'écrire les champs classifiant les chtoucas de Drinfeld comme des réunions filtrantes d'ouverts de type fini. Quand il n'y a pas de structure de niveau, on présente ici une compactification modulaire lisse de chacun de ces ouverts, généralisant celles de Drinfeld en rang $2$.

References [Enhancements On Off] (What's this?)

  • 1. C. De Concini and C. Procesi, Complete symmetric varieties, Invariant theory (Montecatini, 1982) Lecture Notes in Math., vol. 996, Springer, Berlin, 1983, pp. 1–44. MR 718125, 10.1007/BFb0063234
  • 2. V. G. Drinfel′d, Proof of the Petersson conjecture for 𝐺𝐿(2) over a global field of characteristic 𝑝, Funktsional. Anal. i Prilozhen. 22 (1988), no. 1, 34–54, 96 (Russian); English transl., Funct. Anal. Appl. 22 (1988), no. 1, 28–43. MR 936697, 10.1007/BF01077720
  • 3. V. G. Drinfel′d, Cohomology of compactified moduli varieties of 𝐹-sheaves of rank 2, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 162 (1987), no. Avtomorfn. Funkts. i Teor. Chisel. III, 107–158, 189 (Russian); English transl., J. Soviet Math. 46 (1989), no. 2, 1789–1821. MR 918745, 10.1007/BF01099348
  • 4. L. Lafforgue, Chtoucas de Drinfeld et conjecture de Ramanujan-Petersson, Astérisque n$^{\circ }$ 243, Société Mathématique de France, 1997. CMP 98:07
  • 5. Dan Laksov, Completed quadrics and linear maps, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985) Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 371–387. MR 927988
  • 6. Stacy G. Langton, Valuative criteria for families of vector bundles on algebraic varieties, Ann. of Math. (2) 101 (1975), 88–110. MR 0364255

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 11R58, 11G09, 14G35

Retrieve articles in all journals with MSC (1991): 11R58, 11G09, 14G35

Additional Information

Laurent Lafforgue
Affiliation: URA D0752 du CNRS, Université de Paris–Sud, Mathématiques, bât. 425, 91405 Orsay Cedex, France

Keywords: Corps de fonctions, champs modulaires de Drinfeld, chtoucas
Received by editor(s): June 9, 1997
Received by editor(s) in revised form: March 30, 1998
Article copyright: © Copyright 1998 American Mathematical Society